Mathematical Research Letters

Volume 16 (2009)

Number 3

Memory loss for time-dependent dynamical systems

Pages: 463 – 475



William Ott (University of Houston)

Mikko Stenlund (Courant Institute of Mathematical Sciences)

Lai-Sang Young (Courant Institute of Mathematical Sciences)


This paper discusses the evolution of probability distributions for certain time-dependent dynamical systems. Exponential loss of memory is proved for expanding maps and for one-dimensional piecewise expanding maps with slowly varying parameters.

Published 1 January 2009